MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24672
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The highly calcified target lesion was located in the left superficial artery.A 5.0 x 150, 135cm mustang balloon catheter was advanced for dilation.However, during inflation before the nominal pressure, the balloon ruptured.The device was removed and another 6.0 x 200, 135cm mustang balloon was advanced and before nominal pressure, the balloon ruptured.The device was completely removed and the procedure was completed with a different device.No patient complications were reported.
 
Event or Problem Description
It was reported that balloon rupture occurred.The highly calcified target lesion was located in the left superficial artery.A 5.0 x 150, 135cm mustang balloon catheter was advanced for dilation.However, during inflation before the nominal pressure, the balloon ruptured.The device was removed and another 6.0 x 200, 135cm mustang balloon was advanced and before nominal pressure, the balloon ruptured.The device was completely removed and the procedure was completed with a different device.No patient complications were reported.The device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was identified within the balloon and inflation lumen which is evidence of a device leak.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 49mm proximal of the distal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device is 24 atmospheres.A visual and microscopic examination observed no issues with the tip of the device which could potentially have contributed to the complaint incident.A visual and tactile examination found no kinks or damage along the shaft of the device.No other issues were identified during the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8015797
Report Number2134265-2018-62379
Device Sequence Number11137757
Product Code LIT
UDI-Device Identifier08714729793434
UDI-Public08714729793434
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2021
Device Model Number24672
Device Catalogue Number24672
Device Lot Number0021962667
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2018
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer11/07/2018
Initial Report FDA Received Date10/29/2018
Supplement Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1